Heavy Rain, Fulton
- When
- May 16, 1:41 PM CST
- Where
- Fulton County, 2 mi E of Hickman
- Reported by
- Mesonet
- Coordinates
- 36.570, -89.144
A Kentucky mesonet site reported 1.65 inches of rain since midnight.
S. coast produced a very moist south wind flow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
High pressure along the southeast U.S. coast produced a very moist south wind flow. At upper levels, a 500 mb shortwave moved north ahead of a closed low over the western states. This shortwave interacted with the moist southerly wind flow to produce areas of heavy rain. One of the storms acquired rotation and produced a short-lived funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 16, 1:08 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 PM CDT SAT MAY 16 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 208 PM CDT SAT MAY 16 2015 LOCALLY HEAVY RAIN IN PARTS OF WEST KY WITH AMOUNTS SINCE MIDNIGHT 1-2" IN A FEW SPOTS...MOSTLY AT OR BELOW 1". AREAL FLOOD ADVISORIES WILL SUFFICE GIVEN THE PROGRESSIVE NATURE OF THE ACTIVITY AND THE DOWNWARD TREND EXPECTED OVERALL. LITTLE TO NO LIGHTNING...DEFINITELY EFFICIENT NONE THE LESS GIVEN WEAK LAPSE RATES AND SMALL CAPE. ALL THE MODELS POINT TO A DIMINISHING TREND FOR THE OVERNIGHT IN THE WAKE OF THIS WAVE THAT WE HAVE MONITORED ON WVAPOR MOVING SLOWLY NE. THE RAP AND NAM WERE GENERALLY FOLLOWED. WE CONTINUE TO HOLD TEMPS DOWN THE REST OF TODAY AS WELL. THEY SHOULD FALL LITTLE TONIGHT WITH THE STAGNANT/HUMID AIRMASS IN PLACE AND SOUTHERLY FLOW THE RULE. SPC EXPANDED THEIR SLIGHT RISK AREA EAST DAY 2 INTO 1/2 OF THE AREA FROM THE WEST. THIS SEEMS OVERDONE AND TEND TO DISAGREE. SURE THERE COULD BE A FEW WARNINGS. BUT ENOUGH QUESTION MARKS EXIST. THE NAM SUGGESTS A MIN CORRIDOR OF WEAK INSTABILITY ACROSS MUCH OF THE AREA SUNDAY WITH CONVECTION AND CLOUDS ALREADY INTO THE AREA AND BETTER DESTABILIZATION TO OUR WEST AND EAST. THE GFS AND ECMWF SHOW BETTER DESTABILIZATION THROUGH THE DAY. EVEN IF WE DESTABILIZE... BETTER WIND FIELDS ARE POSITIONED TO OUR WEST AND NORTH AND NOT SUPPORTIVE OF SUSTAINED ORGANIZATION. WILL KEEP POPS HIGH CHANCE GIVEN UNCERTAINTY WITH RESPECT TO COVERAGE. SHOULD BE WARMER THAN TODAY. SUNDAY NIGHT THROUGH MONDAY EVENING...WILL CONTINUE WITH HIGH CHANCE TO LOW END LIKELY POPS FOR CONVECTION...AS THE FRONT VERY SLOWLY WORKS SOUTH INTO THE AREA BY MONDAY EVENING/NIGHT. BEST CHANCES WILL EVENTUALLY FOCUS ACROSS THE SOUTHEAST 1/2 TO 2/3 OF THE AREA. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 208 PM CDT SAT MAY 16 2015 HIGHER THAN AVERAGE CONFIDENCE IN THE EXTENDED. MODELS AND ENSEMBLES IN FAIR AGREEMENT WITH THE EXTENDED FORECAST. SURFACE HIGH PRESSURE WILL BE THE MAIN SYNOPTIC SCALE FEATURE IN CONTROL. HOWEVER THERE WILL BE A WEAK PERTURBATION IN THE NEARLY ZONAL FLOW ALOFT WITH A REFLECTION OF A SURFACE LOW PASSING JUST TO OUR SOUTH. THIS WILL BRING AT LEAST A CHANCE OF SHOWERS TO THE AREA WEDNESDAY. SURFACE BASED CONVECTION LOOKS UNLIKELY WITH POSITIVE LI'S AND LITTLE TO NO CAPE. ALTHOUGH SHOWALTERS IN VERY POSITIVE...K INDEX VALUES ARE IN THE MID 20S. SO WILL NOT RULE OUT A CLAP OF THUNDER BUT NOTHING IMPRESSIVE AT THIS TIME. OTHERWISE HIGH PRESSURE WILL BE THE DOMINANT FEATURE AFTER THE PASSAGE OF THIS SURFACE LOW. TEMPERATURES WILL BE AT SLIGHTLY BELOW NORMAL IN THE EXTENDED WITH WINDS RELATIVELY LIGHT AFTER WEDNESDAY. && .AVIATION... ISSUED AT 208 PM CDT SAT MAY 16 2015 WILL MAINTAIN CONVECTIVE CHANCES THROUGH MID TO LATE AFTERNOON. OVERNIGHT EXPECT A DOWNWARD TREND IN COVERAGE...SO NO INCLUSION FOR THE OVERNIGHT INTO THE MORNING SUNDAY. LOW CONFIDENCE IN BASE HEIGHTS OVERNIGHT. GENERALLY STAYED MVFR THROUGH VARIABILITY IS NOT OUT OF THE QUESTION. SOUTH WINDS TO PERSIST...WITH GUSTS 15-20 KTS DEVELOPING SUNDAY MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 211 PM CDT SAT MAY 16 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-WHITE-JACKSON- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI- MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE- BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG- CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 211 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE MAINLY ISOLATED THIS AFTERNOON THROUGH TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY INTO MONDAY EVENING. ON SUNDAY...A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT COMPLETELY. STRONG WINDS AND HAIL WILL BE THE PRIMARY HAZARDS SUNDAY INTO SUNDAY EVENING. A FEW STRONG STORMS CANNOT BE RULED OUT MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 heavy rain, 1 funnel cloud. Local standard time, as filed.
A Kentucky mesonet site reported 1.65 inches of rain since midnight.
A Kentucky mesonet site reported 2.21 inches of rain since midnight.
A Kentucky mesonet site reported 1.51 inches of rain since midnight.
A co-operative observer measured 2.33 inches in the past 12 hours. The two-day storm total was 2.88 inches.
A funnel cloud was videotaped over open farmland in the vicinity of Oak Grove, near exit 86 of Interstate 24.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570932, 570933, 570934, 570935, 571140.